Dismiss Notice
Visit Test Prep Week: Test Prep Week 2016 is happening NOW! Come to the Exhibition Forums for raffles and information about test prep services and vendors.

pharm ? regarding methotrexate

Discussion in 'Step I' started by patuit79, 05.24.06.

  1. SDN is made possible through member donations, sponsorships, and our volunteers. Learn about SDN's nonprofit mission.
  1. patuit79

    patuit79 Junior Member

    Joined:
    04.14.04
    Messages:
    8

    SDN Members don't see this ad. About the ads.
    A 42 year old woman has dizziness and ringing in her ears 7 days after starting a drug. Which is the cause?
    A) acetominophen
    B) aspirin
    C) auranofin
    D) methotrexate
    E) prednisone

    I chose mxt but not sure about it causing that side effect. does anyone know the answer?
     
  2. SDN Members don't see this ad. About the ads.
  3. darice

    darice Member 5+ Year Member

    Joined:
    04.02.06
    Messages:
    42
    I believe those are common side effects of acetominophen....
     
  4. jameslynton

    jameslynton 2+ Year Member

    Joined:
    04.04.06
    Messages:
    108
    Status:
    Medical Student
    Methotrexate - used in chemo therapy in cancer along with some of the other drugs does cause hearing loss but does not cause tinninus. Methotrexate is also used to slow long nerve damage in MS in slow progressive cases. So you will see hearing loss there also - the key is to the correct agent in the question is 8 days. Methotrexate does not cause red blood cell loss for at least two weeks after use - if I remember correctly. Normally the RBC loss translates as being tired.
     
  5. Idiopathic

    Idiopathic Newly Minted Lifetime Donor 10+ Year Member

    Joined:
    04.21.03
    Messages:
    8,364
    Location:
    Here
    Status:
    Attending Physician
    Um...how can this not be aspirin? Tinnitus is one of the first signs of ASA intoxication. SO many drugs cause dizziness and ringing, but its classically associated with ASA toxicity.
     
  6. TIMMY

    TIMMY I search after truth.... 7+ Year Member

    Joined:
    10.08.03
    Messages:
    117
    Location:
    Bethesda Maryland
    Status:
    MD/PhD Student
    I agree...I dont know if it was Goljan that drilled this point home but I remember someone constanly saying the first classical symptom of ASA tox was Tinnitus....then the other stuff like respiratory alkalosis and metabloic acidosis (Both in adults and Kids more susceptible to MA )follow.
     
  7. woowoo

    woowoo Member 7+ Year Member

    Joined:
    08.27.03
    Messages:
    72
    aspirin it is. MTX's main toxicities are myelosuppression (relieved by leucovorin, and fatty liver.
     
  8. Idiopathic

    Idiopathic Newly Minted Lifetime Donor 10+ Year Member

    Joined:
    04.21.03
    Messages:
    8,364
    Location:
    Here
    Status:
    Attending Physician
    Come on guys, this ones a gimme.
     
  9. surgwannabe

    surgwannabe Junior Member 5+ Year Member

    Joined:
    12.08.05
    Messages:
    25
    AGREE! Just for your info, triad for the ASA overdose: fever, tinnitus, and initial respiratory alkalosis
     
  10. OSUdoc08

    OSUdoc08 Removed

    Joined:
    09.30.03
    Messages:
    7,706
    Status:
    Medical Student
    Yeah, it was Goljan.

    It's obviously ASA.
     

About the ads

Share This Page